Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 10, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 29, 2015, 10:11 AM CDT for 9 counties in Wisconsin. It took effect at Sep 30, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2015, 10:11 AM CDT (15:11 UTC)
- In effect from
- Sep 30, 2015, 1:00 AM CDT
- Expired
- Sep 30, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 29, 6:37 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 29, 6:37 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 637 AM CDT TUE SEP 29 2015 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 346 AM CDT TUE SEP 29 2015 LIGHT RAIN SHOULD LEAVE THE SOUTHEAST PART OF THE FORECAST AREA AROUND DAYBREAK. LOTS OF MIDDLE AND HIGH CLOUDS OVER NORTHERN AND CENTRAL WISCONSIN SHOULD MOVE AWAY AROUND NOON FROM WEST TO EAST AS RIGHT ENTRANCE REGION OF STRONG UPPER JET LIFTS NORTHEAST INTO CANADA. TEMPERATURES TODAY WILL BE MUCH CLOSER TO NORMAL. SKIES SHOULD BE CLEAR THIS EVENING SETTING THE STAGE FOR A FROST OR FREEZE IN NORTHERN AND CENTRAL WISCONSIN. THE QUESTION IS WHETHER LAKE EFFECT CLOUDS WILL FORM SOUTH OF LAKE SUPERIOR AND MOVE INTO NORTHERN WISCONSIN. THE TEMPERATURE DIFFERENCE BETWEEN THE LAKE WATERS AND 850MB ARE COOL ENOUGH FOR CLOUDS YET THE AIR UPSTREAM IS DRY. CONTINUED THE FREEZE WATCH DUE TO UNCERTAINTY OF CLOUD COVER TONIGHT. IF IT LOOKS LIKE SKIES WILL BE CLEAR TONIGHT THERE WILL LIKELY BE A FREEZE WARNING FOR NORTHCENTRAL WISCONSIN AND A FROST ADVISORY FOR CENTRAL AND FAR NORTHEAST PARTS OF THE STATE. WEDNESDAY SHOULD BE SUNNY AND COOL WITH SOME LAKE EFFECT CLOUDS NEAR THE BAY AND LAKE. TEMPERATURES SHOULD BE A FEW DEGREES BELOW NORMAL IN MOST AREAS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 346 AM CDT TUE SEP 29 2015 AFTER ONE OF THE WARMEST SEPTEMBERS ON RECORD...CANADIAN HIGH PRESSURE WILL BRING DRY CONDITIONS INTO THE WEEKEND. WITH RIDGE AXIS TO THE NORTHEAST OF THE STATE...PERSISTENT NORTH/NORTHEAST FLOW EXPECTED. FROST IS LIKELY FOR MUCH OF THE AREA NORTH AND WEST OF THE FOX VALLEY WEDNESDAY NIGHT...AND POSSIBLE AGAIN THURSDAY NIGHT IN THE SAME REGION. WITH THE PERSISTENT NORTH/NORTHEAST FLOW EXPECTED ACROSS THE WARMER WATERS OF THE BAY OF GREEN BAY AND LAKE MICHIGAN... 850MB TO WATER/BAY TEMPERATURE DIFFERENCES AROUND 13 C NOTED. IT IS BEGINNING TO BE THE TIME OF YEAR WHERE LAKE CLOUDS DEVELOP DUE TO THE COLDER AIR ALOFT. LOOOKING AT WEDNESDAY NIGHT INTO THURSDAY NIGHT...850MB RELATIVE HUMIDITY VALUES MEAGER TO SUPPORT CLOUD COVER. HOWEVER...LONGER FETCH OVER LAKE MICHIGAN AND THE SPINE OF THE BAY OF GREEN BAY WOULD SUPPORT SOME CLOUD COVER. DID RAISE CLOUDS SLIGHTLY ACROSS THE FOX VALLEY AND LAKESHORE REGION FOR FLOW OVER THE WARMER WATERS. DID LOWER MINIMUM TEMPERATURES WEDNESDAY NIGHT AND THURSDAY NIGHT. SUSPECT LATER SHIFTS MAY NEED TO LOWER MINIMUM TEMPERATURES OVER THE WEEKEND. ONE ITEM TO NOTE LATER THIS WEEKEND INTO EARLY NEXT WEEK IS UPPER LEVEL SYSTEM EAST OF THE STATE COULD RETROGRADE SLIGHTLY AND BRING A CHANCE OF SHOWERS TO FAR NORTHEAST WISCONSIN. DID NOT ADD RAIN TO THE FORECAST DUE TO THE UNCERTAINTY IN THE EVOLUTION OF THIS FEATURE. WILL WATCH IT OVER THE NEXT FEWS DAYS TO SEE IF THERE IS ANY CONTINUITY IN THE MODELS BEFORE ADDING TO THE FORECAST. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 637 AM CDT TUE SEP 29 2015 SKIES SHOULD CLEAR TODAY AS A COLD FRONT EXITS EASTERN WISCONSIN. MAINLY CLEAR SKIES ARE EXPECTED TONIGHT THROUGH WEDNESDAY WITH FROST POSSIBLE IN THE NORTH. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR WIZ005-010>012-018-019. && SHORT TERM.....RDM LONG TERM......ECKBERG AVIATION.......RDM
Hazardous weather outlook, Sep 29, 3:31 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CDT TUE SEP 29 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 331 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH REMAINS IN EFFECT FOR MUCH OF NORTH CENTRAL WISCONSIN LATE TONIGHT. SENSITIVE VEGETATION COULD BE HARMED IF NOT BROUGHT INSIDE OR COVERED. AREAS OF FROST ARE ALSO POSSIBLE LATE TONIGHT ACROSS MUCH OF CENTRAL AND FAR NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST IS POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY NIGHT... ESPECIALLY NORTH AND WEST OF THE FOX VALLEY. PERSONS SHOULD COVER COLD SENSITIVE PLANTS TO PROTECT THEM FROM A FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-300845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 331 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERSISTENT NORTHEAST WINDS ALONG LAKE MICHIGAN FROM WEDNESDAY THROUGH FRIDAY MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT AT TIMES. RDM/ECKBERG
In the hours before
Local storm report, Sep 29, 9:13 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 AM CDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN MANITOWOC 44.08N 87.66W
09/29/2015 M1.10 INCH MANITOWOC WI TRAINED SPOTTER
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 10:11 AM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 22 hr |
| Sep 29, 1:39 PM CDT | Small Craft Advisory | GRB | 11 hr |
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.